Alert archive / Wisconsin / Wind Advisories in 2024

Wind Advisory 4, NWS La Crosse, WI

April 15, 20246 counties in Iowa; 7 counties in Minnesota; 9 counties in Wisconsin

NWS La Crosse, WI issued this wind advisory at Apr 15, 2024, 3:02 PM CDT for 6 counties in Iowa; 7 counties in Minnesota; 9 counties in Wisconsin. It took effect at Apr 16, 2024, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2024, 3:02 PM CDT (20:02 UTC)
In effect from
Apr 16, 2024, 7:00 AM CDT
Expired
Apr 16, 2024, 10:00 PM CDT
In force
15 hr
Issued by
NWS La Crosse, WI
All 22 counties

Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2441 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WWUS73 KARX 152002
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
302 PM CDT Mon Apr 15 2024

IAZ008>010-018-019-029-MNZ079-086-087-094-095-160415-
/O.NEW.KARX.WI.Y.0004.240416T1200Z-240417T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Mower-Fillmore-
Including the cities of Cresco, Austin, New Hampton, Charles
City, Rochester, Wabasha, Preston, Oelwein, Decorah, Osage, and
Dodge Center
302 PM CDT Mon Apr 15 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...From 7 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CZ
7 follow-up statements
949 
WWUS73 KARX 152052
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
352 PM CDT Mon Apr 15 2024

MNZ088-WIZ017-029-032>034-041-042-160500-
/O.EXB.KARX.WI.Y.0004.240416T1800Z-240417T0300Z/
Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-
Including the cities of Arcadia, Neillsville, Black River Falls,
Tomah, Medford, Sparta, Whitehall, La Crosse, Alma, and Winona
352 PM CDT Mon Apr 15 2024

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT TUESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...In Minnesota, Winona County. In Wisconsin, Clark, Taylor, 
  Buffalo, Jackson, La Crosse, Monroe, and Trempealeau Counties.

* WHEN...From 1 PM to 10 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ008>010-018-019-029-MNZ079-086-087-094-095-160500-
/O.CON.KARX.WI.Y.0004.240416T1200Z-240417T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Mower-Fillmore-
Including the cities of Oelwein, Austin, New Hampton, Preston,
Cresco, Wabasha, Charles City, Osage, Dodge Center, Rochester,
and Decorah
352 PM CDT Mon Apr 15 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...From 7 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Skow
874 
WWUS73 KARX 160236
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
936 PM CDT Mon Apr 15 2024

IAZ008>010-018-019-029-MNZ079-086-087-094-095-161100-
/O.CON.KARX.WI.Y.0004.240416T1200Z-240417T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Mower-Fillmore-
Including the cities of Osage, Preston, Austin, Oelwein, Wabasha,
Charles City, Cresco, Rochester, Decorah, Dodge Center, and New
Hampton
936 PM CDT Mon Apr 15 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...From 7 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ088-WIZ017-029-032>034-041-042-161100-
/O.CON.KARX.WI.Y.0004.240416T1800Z-240417T0300Z/
Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-
Including the cities of Alma, Winona, Tomah, Neillsville,
Arcadia, La Crosse, Medford, Sparta, Whitehall, and Black River
Falls
936 PM CDT Mon Apr 15 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT TUESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...In Minnesota, Winona County. In Wisconsin, Clark, Taylor, 
  Buffalo, Jackson, La Crosse, Monroe, and Trempealeau Counties.

* WHEN...From 1 PM to 10 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JSB
370 
WWUS73 KARX 160637
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
137 AM CDT Tue Apr 16 2024

MNZ096-WIZ043-044-161445-
/O.EXA.KARX.WI.Y.0004.240416T1800Z-240417T0300Z/
Houston-Juneau-Adams-
Including the cities of Friendship, Mauston, and Caledonia
137 AM CDT Tue Apr 16 2024

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT 
THIS EVENING...

* WHAT...East winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...In Minnesota, Houston County. In Wisconsin, Adams and 
  Juneau Counties.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ008>010-018-019-029-MNZ079-086-087-094-095-161445-
/O.CON.KARX.WI.Y.0004.240416T1200Z-240417T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Mower-Fillmore-
Including the cities of Oelwein, Cresco, New Hampton, Decorah,
Rochester, Dodge Center, Wabasha, Preston, Charles City, Austin,
and Osage
137 AM CDT Tue Apr 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ088-WIZ017-029-032>034-041-042-161445-
/O.CON.KARX.WI.Y.0004.240416T1800Z-240417T0300Z/
Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-
Including the cities of Medford, Sparta, Whitehall, Alma,
Arcadia, Black River Falls, Winona, Neillsville, La Crosse, and
Tomah
137 AM CDT Tue Apr 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM 
CDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...In Minnesota, Winona County. In Wisconsin, Clark, Taylor, 
  Buffalo, Jackson, La Crosse, Monroe, and Trempealeau Counties.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Rieck
607 
WWUS73 KARX 161106
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
606 AM CDT Tue Apr 16 2024

IAZ008>010-018-019-029-MNZ079-086-087-094-095-162100-
/O.CON.KARX.WI.Y.0004.240416T1200Z-240417T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Mower-Fillmore-
Including the cities of Austin, Osage, New Hampton, Cresco,
Oelwein, Dodge Center, Charles City, Wabasha, Preston, Rochester,
and Decorah
606 AM CDT Tue Apr 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ088-096-WIZ017-029-032>034-041>044-162100-
/O.CON.KARX.WI.Y.0004.240416T1800Z-240417T0300Z/
Winona-Houston-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-
Monroe-Juneau-Adams-
Including the cities of La Crosse, Black River Falls, Caledonia,
Medford, Alma, Mauston, Neillsville, Friendship, Sparta, Winona,
Tomah, Arcadia, and Whitehall
606 AM CDT Tue Apr 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM 
CDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of southeast Minnesota and central, north 
  central, and west central Wisconsin.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Zapotocny
633 
WWUS73 KARX 161804
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
104 PM CDT Tue Apr 16 2024

IAZ008>010-018-019-029-MNZ079-086-087-094-095-170000-
/O.CON.KARX.WI.Y.0004.000000T0000Z-240417T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Mower-Fillmore-
Including the cities of Austin, Osage, New Hampton, Cresco,
Oelwein, Dodge Center, Charles City, Wabasha, Preston, Rochester,
and Decorah
104 PM CDT Tue Apr 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ088-096-WIZ017-029-032>034-041>044-170215-
/O.CON.KARX.WI.Y.0004.000000T0000Z-240417T0300Z/
Winona-Houston-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-
Monroe-Juneau-Adams-
Including the cities of La Crosse, Black River Falls, Caledonia,
Medford, Alma, Mauston, Neillsville, Friendship, Sparta, Winona,
Tomah, Arcadia, and Whitehall
104 PM CDT Tue Apr 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Minnesota and central, north 
  central, and west central Wisconsin.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CZ
592 
WWUS73 KARX 162354
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
654 PM CDT Tue Apr 16 2024

IAZ008>010-018-019-029-MNZ079-086-087-094-095-170100-
/O.EXP.KARX.WI.Y.0004.000000T0000Z-240417T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Mower-Fillmore-
Including the cities of Charles City, Dodge Center, Preston,
Oelwein, Rochester, Wabasha, Decorah, Osage, New Hampton, Cresco,
and Austin
654 PM CDT Tue Apr 16 2024

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Sustained winds and gusts have decreased. Due to this, the Wind 
Advisory will be allowed to expire.

$$

MNZ088-096-WIZ017-029-032>034-041>044-170300-
/O.CON.KARX.WI.Y.0004.000000T0000Z-240417T0300Z/
Winona-Houston-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-
Monroe-Juneau-Adams-
Including the cities of Whitehall, Caledonia, Tomah, Medford,
Mauston, Arcadia, Friendship, Winona, Neillsville, Alma, La
Crosse, Black River Falls, and Sparta
654 PM CDT Tue Apr 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...East winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Minnesota and central, north 
  central, and west central Wisconsin.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JSB
737 
WWUS73 KARX 170254
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
954 PM CDT Tue Apr 16 2024

MNZ088-096-WIZ017-029-032>034-041>044-170400-
/O.EXP.KARX.WI.Y.0004.000000T0000Z-240417T0300Z/
Winona-Houston-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-
Monroe-Juneau-Adams-
Including the cities of Whitehall, Caledonia, Tomah, Medford,
Mauston, Arcadia, Friendship, Winona, Neillsville, Alma, La
Crosse, Black River Falls, and Sparta
954 PM CDT Tue Apr 16 2024

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

The sustained winds and gusts will continue to decrease the 
remainder of the night. Due to this, the Wind Advisory will be 
allowed to expire.

$$

JSB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Apr 15, 12:43 PM CDT, 2 hours 19 minutes earlier. Its key messages:

  • Another dry day with some concerns for elevated fire weather conditions. However, winds will be much diminished compared to previous days, helping to lower the risk for quick moving fires.
  • Punchy spring storm promises a wet day Tue with 1+" amounts (60- 90% chance) along with strong easterly winds (gusts upwards of 40 mph).
  • Some severe risk Tue...although uncertainty on storm track lowers confidence in extent of the threat.
  • Colder end to the week. Could see some freezing temps for the weekend.
Area forecast discussion, Apr 15, 12:43 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1243 PM CDT Mon Apr 15 2024

.KEY MESSAGES...

- Another dry day with some concerns for elevated fire weather
conditions. However, winds will be much diminished compared to
previous days, helping to lower the risk for quick moving fires.

- Punchy spring storm promises a wet day Tue with 1+" amounts (60-
90% chance) along with strong easterly winds (gusts upwards of 40
mph).

- Some severe risk Tue...although uncertainty on storm track lowers
confidence in extent of the threat.

- Colder end to the week. Could see some freezing temps for the
weekend.

&&

.DISCUSSION...
Issued at 325 AM CDT Mon Apr 15 2024

* OVERVIEW:

Upper level shortwave trough spins out of the desert southwest
today, developing a negative tilt/closed low as it drives over the
plains. Associated sfc low set to track across central IA by 06z
Wed, then slide over/near the local forecast area overnight. The
storm starts to weaken as it exits east/northeast of the region Wed.

Ample low level thermodynamics, coupled with a strong fetch of 850
mb moisture transport/nose of LLJ will power-fuel expansive area of
showers and a few storms Tue, trending northeast of the local area
by mid evening. Further convection could/will pop southwest of this
rain region - more attendant to the sfc low. Pcpn chances will
linger into Wed.

* SEVERE RISK? much depends on positioning of sfc low/warm front

Mixed signals in the models over the past few days on how to move
this system...with a significant bearing on how much of a severe
risk the local area will be under. Farther north with the low -
higher threat for severe weather. Conversely, if it tracks father
south, the risk lowers.

Timing plays a role too. With rain moving in by early Tue morning,
how quickly it can shift northeast could allow for instability to
rebuild behind it...or keep the area "mucked over" for most of the
day, inhibiting the atmosphere's ability to rebuild CAPE (locally).

Positioning/track also factors in how wind shear will be utilized.
30+ kts of 0-1km progged with a lot of turning would not be realized
as you move north of the warm sector...but 1-7km shear 30-40 kts
would aid convective development.

All said, it's still unclear how the severe risk will shake out
locally. Expect refinement to the forecast over the next 24
hours...and keep a keen eye on Tue afternoon/evening when the risk
looks highest.

* RAINFALL: how much?

While there remains a fairly large spread in potential outcomes, the
GEFS and EPS tell similar stories with approx 1 to 2" Tue through
Wed night. Latest operational runs of both models are running on the
higher end of their members, leaning more into the 2+ inch range.
The ensemble guidance suggests there is a smaller threat for that to
occur, with approx a 30% shot for that much - and mostly confined to
northeast IA/southwest WI.

The bulk of the rainfall looks to fall in the warm air advective
band Tue afternoon/night, coincident with the PWs of 1 1/4+" and
strong push of low level moisture transport.

* WINDY! Strongest Tuesday

Pressure gradient tightens ahead of the deepening low pressure
system as it shifts northeast out of the southern plains Tue. Strong
signal in all the guidance for strong/gusty winds kicking in Tue
morning, with these strong easterlies persisting into the evening
before shifting northeast of the local area with the approach of the
sfc low. The GEFS is the stronger of the models, the EPS members and
then the NAM bringing up the rear. They all suggest 40+ mph wind
gusts are not only possible/probable - peaking late morning through
the afternoon. Wind Advisory is a possibility if these trends
continue.

Winds subside for later Tue night into Wed morning as the low tracks
across the area, but pick back up from the northwest for the
afternoon as the low exits. Wind fields Wed not as robust as Tue and
shouldn't be nearly as strong/gusty. Guidance tempers expectations
by 10 to 15 mph off of what they paint for Tue. Not looking like an
Advisory kind of day at this time, but still windy none-the-less.

* REST OF WEEK OUTLOOK: trending cooler (freeze for weekend?), drier

Upper level flow swings a bit more northwest but remain fairly
progressive for the the latter half of the work week, into the
weekend. A few bits of upper level energy could rotate across/near
the region, but no clear-cut signals from the long term guidance
(nor agreement) on timing/positioning. Will let the model blend
dictate any pcpn chances for now (generally 20% or less).

For temps, much cooler air flows in from Canada post the early week
storm system. 850 mb temps peak around +10 C Tue, tumbling to sub
zero by Thu night. Over 75% of both the EPS and GEFS members hold
highs in the 50s from Wed through the weekend. Some potential for
frost/freeze temps by the weekend too. Early season planters should
pay close attention to forecasts - some action may be needed to
protect tender vegetation.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1242 PM CDT Mon Apr 15 2024

Deteriorating conditions are forecast for Tuesday as a storm system
moves in with periods of showers and thunderstorms lasting into
Wednesday.  Some showers will pass to the north of the TAF sites
with increasing mid cloud today.  Deeper moisture transport will
develop after midnight tonight.  Ceillings will gradually lower to
MVFR/IFR and possibly LIFR with the storms, however this appears
more probable after the end of this set of TAFS. East winds will
strengthen tonight and continue Tuesday 10 to 20kts to 20 to 30kts
with gusts 30 to 40kts.

&&

.FIRE WEATHER...
Issued at 325 AM CDT Mon Apr 15 2024

Another relatively dry day with afternoon humidities expected to
bottom out in the lower 20 percents. Winds will be lighter than
previous days though, easterly from 10 to 20 mph with a few higher
gusts into the lower 20s. The higher winds will be across the open
and unsheltered areas west of the Mississippi River. The recent
relatively warm and windy conditions have worked to dry fuels with
FFMCs now in the lower 90s. The diminished wind speeds will help
lower the threat for quick spreading fires, but fuels are conducive
and care should be taken with any outdoor burning.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Rieck
AVIATION...Zapotocny
FIRE WEATHER...Rieck
Hazardous weather outlook, Apr 15, 8:10 AM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
810 AM CDT Mon Apr 15 2024

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-161715-
Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
810 AM CDT Mon Apr 15 2024

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorm chances Tuesday into Wednesday. Some storms may be
strong to severe late Tuesday afternoon and evening over
northeast Iowa and southwest Wisconsin.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008-009-018-019-MNZ086-087-094-095-161715-
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
810 AM CDT Mon Apr 15 2024

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa and southeast Minnesota.

.DAY ONE...Today and Tonight

Low humidity levels, unseasonably warm temperatures, winds
increasing with gusts of 10 to 20 mph in open areas, and dry
fuels will lead to elevated fire weather conditions today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorm chances Tuesday into Wednesday. Some storms may be
strong to severe late Tuesday afternoon and evening over
northeast Iowa and southwest Wisconsin.

.SPOTTER INFORMATION STATEMENT...

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Zapotocny/Rieck

nofwd

In the hours before

Special weather statement, Apr 15, 12:56 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1256 PM CDT Mon Apr 15 2024

IAZ008-009-018-019-MNZ086-087-094-095-160000-
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
1256 PM CDT Mon Apr 15 2024

...Elevated Fire Weather Conditions Today...

Low relative humidities and dry fuels combined with unseasonably
warm temperatures could lead to quick starting fires today.
However, winds are not expected to be as breezy as the past few
days, helping lower the threat for rapidly spreading fires. Still,
fuels are conducive to hold a fire and care should be taken with
any outdoor burning.

Easterly winds will remain elevated tonight and strengthen as a
storm system approaches Tuesday morning.

Zapotocny

Nearby

Wind Advisories in Wisconsin, 2024Wind Advisories in Minnesota, 2024Wind Advisories in Iowa, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.